Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Open book decompositions for contact structures on Brieskorn manifolds


Authors: Otto van Koert and Klaus Niederkrüger
Journal: Proc. Amer. Math. Soc. 133 (2005), 3679-3686
MSC (2000): Primary 53D10
DOI: https://doi.org/10.1090/S0002-9939-05-07944-X
Published electronically: June 8, 2005
MathSciNet review: 2163607
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we give an open book decomposition for the contact structures on some Brieskorn manifolds, in particular for the contact structures of Ustilovsky. The decomposition uses right-handed Dehn twists as conjectured by Giroux.


References [Enhancements On Off] (What's this?)

  • 1. E. Brieskorn, Beispiele zur Differentialtopologie von Singularitäten, Invent. Math. 2 (1966), 1-14. MR 0206972 (34:6788)
  • 2. H. Geiges, Contact geometry, to appear in the Handbook of Differential Geometry, vol. 2, Elsevier, arXiv:math.SG/0307242.
  • 3. E. Giroux, Géométrie de contact: de la dimension trois vers les dimensions supérieures, Proceedings of the International Congress of Mathematicians, Vol. II (Beijing), Higher Ed. Press, 2002, pp. 405-414. MR 1957051 (2004c:53144)
  • 4. E. Giroux and J-P. Mohsen, Contact structures and symplectic fibrations over the circle, lecture notes.
  • 5. F. Hirzebruch and K. H. Mayer, ${\rm O}(n)$-Mannigfaltigkeiten, exotische Sphären und Singularitäten, Lecture Notes in Mathematics, No. 57, Springer-Verlag, Berlin, 1968. MR 0229251 (37:4825)
  • 6. R. Lutz and C. Meckert, Structures de contact sur certaines sphères exotiques, C. R. Acad. Sci. Paris Sér. A-B 282 (1976), no. 11, Aii, A591-A593. MR 0397612 (53:1471)
  • 7. P. Seidel, Symplectic automorphisms of $T^*S^2$, arXiv:math.DG/9803084.
  • 8. I. Ustilovsky, Infinitely many contact structures on $S\sp {4m+1}$, Internat. Math. Res. Notices (1999), no. 14, 781-791. MR 1704176 (2000f:57028)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 53D10

Retrieve articles in all journals with MSC (2000): 53D10


Additional Information

Otto van Koert
Affiliation: Mathematisches Institut, Universität zu Köln, Weyertal 86-90, 50.931 Köln, Federal Republic of Germany
Email: okoert@mi.uni-koeln.de

Klaus Niederkrüger
Affiliation: Mathematisches Institut, Universität zu Köln, Weyertal 86-90, 50.931 Köln, Federal Republic of Germany
Email: kniederk@mi.uni-koeln.de

DOI: https://doi.org/10.1090/S0002-9939-05-07944-X
Keywords: Contact geometry, Dehn twists
Received by editor(s): June 21, 2004
Received by editor(s) in revised form: August 16, 2004
Published electronically: June 8, 2005
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2005 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society